MAUDE Adverse Event Report: TEPHA, INC. - 3005670760 GALAFLEX; ABSORBABLE MESH

TEPHA, INC. - 3005670760 GALAFLEX; ABSORBABLE MESH
Catalog Number GP0608
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Breast Cancer (1759)
Date of Event 12/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, the patient was diagnosed with pre- cancer/ductal carcinoma in-situ event in the right breast three years post implantation of galaflex in the left breast.There is no indication that the condition found is in any way related to the use of the p4hb implant in the left breast.As relatedness cannot be completely ruled out an mdr is filed to document the event.Review of manufacturing records shows product was manufactured to specification.Not returned.
 
Event or Problem Description
It was reported that in 1994 a female patient with a medical history of breast cancer, mastectomy underwent left breast reconstruction with a silicone implant and an augmentation implant on right breast.Over the next 24 years she developed progressive asymmetry.On (b)(6) 2018, the patient underwent revision surgery, during which both the silicone implants were removed, and implant of galaflex p4hb on the left reconstruction side only.The patient underwent mastopexy on right breast and three fat graft surgeries over the next year and a half.At the end of 2022, the patient was diagnosed with the micro calcifications and 4 mm pre-cancer (ductal carcinoma in-situ) in right breast.On (b)(6) 2022, the patient underwent right mastectomy and diep flap reconstruction and silicone tissue expanders were placed bilaterally.Her surgery went well.The path report showed no sign of cancer remaining after the needle biopsy.As reported, the implanting surgeon did not consider the pre-cancer ductal carcinoma occurrence right breast to be an outcome of the use of galaflex in the left breast and was reported in an abundance of caution to document the event.

Brand Name
GALAFLEX
Common Device Name
ABSORBABLE MESH
Manufacturer (Section D)
TEPHA, INC. - 3005670760
99 hayden ave suite 360
lexington MA 02421
Manufacturer (Section G)
TEPHA, INC. - 3005670760
99 hayden ave suite 360
lexington MA 02421
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key16277294
Report Number1213643-2023-00035
Device Sequence Number12392593
Product Code OOD
UDI-Device Identifier00855920006041
UDI-Public(01)00855920006041
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K140533
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Catalogue NumberGP0608
Device Lot Number180150
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/10/2023
Initial Report FDA Received Date02/01/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/02/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale